What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jul 3, 5:26 PM CST, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 3, 5:26 PM CST, 2 hours 26 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
626 PM CDT Sun Jul 3 2022
.SHORT TERM...(This evening through Wednesday night)
Issued at 302 PM CDT Sun Jul 3 2022
Current WV imagery shows ridging beginning to build back into the
region pushing the monsoonal plume of moisture to the north this
afternoon. This will allow for a good amount of instability this
afternoon which could produce a few stray showers or thunderstorms
this evening and overnight. While the chances for thunderstorms is
rather low, any thunderstorms that do develop will have enough
support to allow these storms to possibly be strong or severe. This
threat will likely abate around midnight tonight.
Monday through Wednesday, ridging looks to increase will decent mid
level subsidence over the CWA. This will allow for the heat to
return to the region and will keep temperatures up above normal for
the remainder of the short term. Heat indices will also be on the
rise and will get into the low 100s. Of the the next three days,
Tuesday and Wednesday look to be the hottest with heat indices in
the low to mid 100s each day. A heat advisory was issued for the
expected consecutive days of indices over 100. A heat warning may
be required for parts of the CWA Wednesday but did not issue a watch
at this time to keep the number of head lines to a minimum. Rain
chances will remain minimal for the remainder of the short term but
there is a chance for some thunderstorm activity Wednesday night in
Central Kansas. At this time, it appears most of this activity will
remain to the north.
Metzger
.LONG TERM...(Thursday through Sunday)
Issued at 302 PM CDT Sun Jul 3 2022
The extended range looks to be a little tricky as the all the
ensemble families break the ridge down some and by extension, pull
some the moisture from the monsoonal plume back into the region.
This makes the temperature forecast for Thursday through Sunday
tricky. The ECMWF families is by far the hottest and driest with
the GFS/Canadian families wetter and by extension cooler. All the
models ensemble families indicate a good chance for showers and
thunderstorms into the weekend, they disagree on how fast this will
occur. The ECMWF is much slower and does not bring in significant
chances until late Friday and into the weekend while the
GFS/Canadian are faster starting Thursday. Cluster analysis for
this forecast cycle favors a later arrival indicating that Thursday
will likely remain hot with Friday and weekend being the time for
temperatures to cool a little but still remain hot for this time of
year. This uncertainty will keep occasional chances for showers and
thunderstorms Wednesday night through the weekend in the forecast
for now. Timing and intensity is difficult to determine at this
time keeping confidence low.
Metzger
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 623 PM CDT Sun Jul 3 2022
Main concern through 06Z will be numerous thunderstorms producing
very heavy rainfall, small hail, and gusty winds across southeast
Kansas. There is also the potential for strong to marginally
severe storms across central Kansas, but coverage is expected to
be much more sparse. Atfer 06Z, VFR conditions should prevail, but
LLWS may affect portions of central Kansas through 12Z.
Thereafter, quiet and dry conditions will dominate the day
tomorrow.
&&
.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT 75 98 76 101 / 10 0 0 0
Hutchinson 75 98 76 100 / 10 0 0 0
Newton 75 97 76 99 / 10 0 0 0
ElDorado 74 95 75 97 / 10 0 0 0
Winfield-KWLD 74 97 76 98 / 10 0 0 0
Russell 74 101 76 102 / 20 0 0 10
Great Bend 75 100 76 102 / 10 0 0 10
Salina 76 99 77 101 / 20 0 0 10
McPherson 75 98 76 99 / 10 0 0 10
Coffeyville 75 98 76 99 / 20 0 0 0
Chanute 75 96 76 97 / 20 10 0 10
Iola 74 95 76 96 / 20 10 0 10
Parsons-KPPF 76 97 76 98 / 20 0 0 0
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM Monday to 8 PM CDT Tuesday for KSZ032-
033-047>053-067>072-082-083-091>096-098>100.
&&
SHORT TERM...Metzger
LONG TERM...Metzger
AVIATION...JC
Hazardous weather outlook, Jul 3, 7:30 PM CST, 22 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
830 PM CDT Sun Jul 3 2022
KSZ032-033-047>053-067>072-082-083-091>096-098>100-050130-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
830 PM CDT Sun Jul 3 2022
This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.
.DAY ONE...Tonight
Lingering showers and storms in southeast Kansas will continue over
the next couple of hours. Strongest storms may produce heavy
rainfall with localized flooding. Also, can't completely rule out
another stray thunderstorm across central Kansas before midnight.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
More rounds of storms are possible across the region Wednesday
through Friday night.
Heat will build across the region next week, with afternoon heat
indices over 100 degrees expected Monday and Tuesday. Heat indices
over 105 are likely Wednesday and Thursday, especially east of the
Flint Hills. A heat advisory has been issued, see the latest
bulletin for details.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated tonight.
&&
For a graphical version of this information, see our webpage at:
https://weather.gov/crh/ghwo?sid=ict
In the hours before
Special weather statement, Jul 3, 5:18 PM CST, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Wichita KS
618 PM CDT Sun Jul 3 2022
KSZ032-032345-
Russell KS-
618 PM CDT Sun Jul 3 2022
...Strong thunderstorms will impact portions of northern Russell
County through 645 PM CDT...
At 617 PM CDT, Doppler radar was tracking a few strong thunderstorms
7 miles north of Russell, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, deadly lightning,
locally very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lucas, Gorham, Luray, Paradise and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9904 3913 9848 3899 9849 3888 9904
TIME...MOT...LOC 2317Z 238DEG 17KT 3899 9880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KLEINSASSERSpecial weather statement, Jul 3, 5:24 PM CST, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Wichita KS
624 PM CDT Sun Jul 3 2022
KSZ071-072-095-040000-
Wilson KS-Woodson KS-Allen KS-
624 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Wilson,
eastern Woodson and northwestern Allen Counties through 700 PM CDT...
At 623 PM CDT, Doppler radar was tracking a strong thunderstorm near
Altoona, or near Fredonia, moving northeast at 15 mph.
HAZARD...Wind gusts of 55 mph, penny size hail, deadly lightning,
locally very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fredonia, Altoona, Buffalo, Neosho Falls, Benedict, Rose and Piqua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3778 9552 3746 9562 3751 9587 3804 9565
3804 9542
TIME...MOT...LOC 2323Z 218DEG 11KT 3757 9574
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLEINSASSERSpecial weather statement, Jul 3, 5:39 PM CST, 2 hours 13 minutes before
Special Weather Statement
National Weather Service Wichita KS
639 PM CDT Sun Jul 3 2022
KSZ032-040015-
Russell KS-
639 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northern Russell
County through 715 PM CDT...
At 638 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles southwest of Luray, or 12 miles north of Russell, moving
northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph, pea size hail, deadly lightning,
locally very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Luray, Paradise and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9904 3913 9848 3895 9888 3901 9904
TIME...MOT...LOC 2338Z 230DEG 21KT 3906 9880
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
KLEINSASSERSpecial weather statement, Jul 3, 5:51 PM CST, 2 hours 1 minute before
Special Weather Statement
National Weather Service Wichita KS
651 PM CDT Sun Jul 3 2022
KSZ032-040015-
Russell KS-
651 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northeastern Russell
County through 715 PM CDT...
At 651 PM CDT, Doppler radar was tracking a strong thunderstorm near
Luray, or 14 miles north of Russell, moving northeast at 20 mph.
HAZARD...Wind gusts of 55 mph, nickel size hail, deadly lightning,
locally very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Luray and Waldo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3913 9848 3901 9880 3908 9889 3913 9884
TIME...MOT...LOC 2351Z 229DEG 17KT 3909 9878
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
KLEINSASSERSpecial weather statement, Jul 3, 5:56 PM CST, 1 hour 56 minutes before
Special Weather Statement
National Weather Service Wichita KS
656 PM CDT Sun Jul 3 2022
KSZ095-040030-
Wilson KS-
656 PM CDT Sun Jul 3 2022
...Strong thunderstorms will impact portions of central Wilson
County through 730 PM CDT...
At 655 PM CDT, Doppler radar was tracking strong thunderstorms near
Neodesha, moving northeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph, penny size hail, deadly
lightning, locally very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Neodesha, Fredonia, Altoona and Benedict.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3738 9568 3739 9588 3770 9577 3762 9552
3761 9553
TIME...MOT...LOC 2355Z 227DEG 5KT 3748 9574
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
KLEINSASSERSpecial weather statement, Jul 3, 6:59 PM CST, 53 minutes before
Special Weather Statement
National Weather Service Wichita KS
759 PM CDT Sun Jul 3 2022
KSZ070-040130-
Greenwood KS-
759 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of west central
Greenwood County through 830 PM CDT...
At 757 PM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Eureka, moving northeast at 5 to 10 mph.
HAZARD...Winds in excess of 40 mph, pea size hail, deadly lightning,
locally very heavy rainfall.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Eureka City Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3786 9640 3795 9642 3802 9628 3789 9622
TIME...MOT...LOC 0057Z 244DEG 7KT 3791 9635
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
KLEINSASSER